MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS
Model Number 71303600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to an infection, 2 months post total hip arthroplasty.The joint was washed out, and the femoral head was explanted.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to an infection 2 months post total hip arthroplasty.The joint was washed out and the poly and the femoral head were explanted.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device details were not made available, device history record and sterilization documentation review cannot be completed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The lot is unknown for this part.No medical documents were received for investigation, therefore, the source of the unspecified infection could not be fully assessed.Without medical records provided, the cause of the reported event cannot be determined at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HEAD 36MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10902308
Report Number1020279-2020-06690
Device Sequence Number19198092
Product Code LPH
UDI-Device Identifier03596010479983
UDI-Public03596010479983
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71303600
Device Catalogue Number71303600
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STEM IMPLANT; UNKNOWN STEM IMPLANT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;